Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 201, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at May 22, 2011, 4:41 PM CDT for 4 counties in Oklahoma. It was in force for 49 min. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 22, 2011, 4:41 PM CDT (21:41 UTC)
- Expired
- May 22, 2011, 5:30 PM CDT
- In force
- 49 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
Counties Carter County, OK, Jefferson County, OK, Love County, OK, Marshall County, OK
The radar
The Dallas/Ft Worth radar (KFWS), 147 km from the middle of the area, began a volume at 21:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 22, 5:00 PM CDT | HAIL 1.75 | 4 S Wilson, OK | |
| May 22, 5:13 PM CDT | HAIL 1.75 | 12 Nw Marietta, OK | |
| May 22, 5:13 PM CDT | HAIL 1.75 | Lone Grove, OK | |
| May 22, 5:14 PM CDT | HAIL 4.25 | Lone Grove, OK | |
| May 22, 5:17 PM CDT | HAIL 4 | Lone Grove, OK | NORTH OF HWY 70 ON MERIDIAN RD |
| May 22, 5:17 PM CDT | HAIL 4.5 | Wsw Lone Grove, OK | WINDOWS BUSTED OUT OF MULTIPLE CARS |
| May 22, 5:18 PM CDT | HAIL 1.75 | Ardmore, OK |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 7 storm reports to this severe thunderstorm warning; the first came 19 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 22, 1:47 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.7 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3761 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 534 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 224 m²/s²
- Significant tornado parameter
- 3.3
- Supercell composite
- 16.2
The text
As transmitted, in the capitals the NWS used until 2016.
072
WUUS54 KOUN 222141
SVROUN
OKC019-067-085-095-222230-
/O.NEW.KOUN.SV.W.0201.110522T2141Z-110522T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORMAN OK
441 PM CDT SUN MAY 22 2011
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHWESTERN MARSHALL COUNTY IN SOUTHEAST OKLAHOMA...
SOUTHERN CARTER COUNTY IN SOUTHERN OKLAHOMA...
SOUTHEASTERN JEFFERSON COUNTY IN SOUTHERN OKLAHOMA...
LOVE COUNTY IN SOUTHERN OKLAHOMA...
* UNTIL 530 PM CDT
* AT 441 PM CDT...NATIONAL WEATHER SERVICE RADAR INDICATED SEVERE
THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES SOUTHEAST OF
GRADY TO 3 MILES NORTHEAST OF LEON TO 7 MILES SOUTH OF
BURNEYVILLE...MOVING EAST AT 45 MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF QUARTERS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...BURNEYVILLE...
COURTNEY...GRADY...LAKE MURRAY...LEBANON...LEON...LONE GROVE...
MARIETTA...OVERBROOK...PETERSBURG...RUBOTTOM...THACKERVILLE...
WESTERN LAKE TEXOMA AND WILLIS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 3 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3380 9722 3386 9717 3390 9720 3385 9726
3388 9730 3382 9736 3382 9743 3390 9747
3402 9771 3423 9721 3409 9684 3389 9667
3385 9686 3395 9693 3393 9698 3386 9699
3380 9709 3377 9708 3374 9719
TIME...MOT...LOC 2141Z 248DEG 39KT 3399 9755 3392 9737
3382 9728
$$2 follow-up statements
079
WWUS54 KOUN 222157
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
457 PM CDT SUN MAY 22 2011
OKC067-222207-
/O.CAN.KOUN.SV.W.0201.000000T0000Z-110522T2230Z/
JEFFERSON OK-
457 PM CDT SUN MAY 22 2011
...THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED FOR EASTERN
JEFFERSON COUNTY...
LAT...LON 3380 9722 3386 9717 3390 9720 3385 9726
3388 9730 3383 9735 3382 9743 3390 9747
3394 9754 3403 9756 3423 9721 3409 9684
3389 9667 3385 9686 3395 9693 3393 9698
3386 9699 3380 9709 3377 9708 3374 9718
TIME...MOT...LOC 2157Z 226DEG 26KT 3401 9734
$$
OKC019-085-095-222230-
/O.CON.KOUN.SV.W.0201.000000T0000Z-110522T2230Z/
LOVE OK-MARSHALL OK-CARTER OK-
457 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CARTER...SOUTHWESTERN MARSHALL AND LOVE COUNTIES...
AT 457 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 6 MILES NORTHEAST OF RUBOTTOM...MOVING NORTHEAST AT 30
MPH.
HAZARDS IN THE WARNING INCLUDE...
HAIL UP TO THE SIZE OF GOLF BALLS...
WIND GUSTS TO 60 MPH...
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...BURNEYVILLE...
COURTNEY...LAKE MURRAY...LEBANON...LEON...LONE GROVE...MARIETTA...
OVERBROOK...RUBOTTOM...THACKERVILLE...WESTERN LAKE TEXOMA AND
WILLIS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 3 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3380 9722 3386 9717 3390 9720 3385 9726
3388 9730 3383 9735 3382 9743 3390 9747
3394 9754 3403 9756 3423 9721 3409 9684
3389 9667 3385 9686 3395 9693 3393 9698
3386 9699 3380 9709 3377 9708 3374 9718
TIME...MOT...LOC 2157Z 226DEG 26KT 3401 9734
$$835
WWUS54 KOUN 222205
SVSOUN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
505 PM CDT SUN MAY 22 2011
OKC019-085-095-222230-
/O.CON.KOUN.SV.W.0201.000000T0000Z-110522T2230Z/
LOVE OK-MARSHALL OK-CARTER OK-
505 PM CDT SUN MAY 22 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM CDT
FOR SOUTHEASTERN CARTER...SOUTHWESTERN MARSHALL AND LOVE COUNTIES...
AT 504 PM CDT...NATIONAL WEATHER SERVICE RADAR DETECTED A SEVERE
THUNDERSTORM 8 MILES NORTHEAST OF RUBOTTOM...MOVING NORTHEAST AT 30
MPH. BASEBALL SIZE HAIL IS POSSIBLE WITH THIS STORM.
ANOTHER SEVERE STORM WAS LOCATED NEAR RUBOTTOM...MOVING NORTHEAST AT
30 MPH. GOLF BALL SIZE HAIL IS POSSIBLE WITH THIS STORM.
* LOCATIONS IN THE WARNING INCLUDE ARDMORE...BURNEYVILLE...
COURTNEY...LAKE MURRAY...LEBANON...LEON...LONE GROVE...MARIETTA...
OVERBROOK...RUBOTTOM...THACKERVILLE...WESTERN LAKE TEXOMA AND
WILLIS.
THIS INCLUDES INTERSTATE 35 BETWEEN MILE MARKERS 3 AND 34.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH NO ADVANCE WARNING.
MOVE IMMEDIATELY TO A STORM SHELTER... BASEMENT OR STURDY BUILDING IF
A TORNADO IS SIGHTED.
&&
LAT...LON 3380 9722 3386 9717 3390 9720 3385 9726
3388 9730 3383 9735 3382 9743 3390 9747
3394 9754 3403 9756 3423 9721 3409 9684
3389 9667 3385 9686 3395 9693 3393 9698
3386 9699 3380 9709 3377 9708 3374 9718
TIME...MOT...LOC 2204Z 226DEG 26KT 3407 9737
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at May 22, 2:15 PM CDT, 2 hours 26 minutes earlier.
Area forecast discussion, May 22, 2:15 PM CDT, 2 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 215 PM CDT SUN MAY 22 2011 .DISCUSSION...VERY UNSTABLE AIRMASS IN PLACE THIS AFTERNOON AHEAD OF DRYLINE WHICH HAS MIXED EASTWARD INTO CENTRAL OK THIS AFTERNOON. AREA OF CU BEGINNING TO DEVELOP IN SCNTRL OK AND ALSO IN FAR NCNTRL OK. GIVEN THE AMOUNT OF INSTAB AND FAVORABLE SHEAR...ANY STORMS THAT DEVELOP COULD RAPIDLY BECOME SEVERE AND WATCH IS ALREADY IN PLACE FOR THIS AFTN/EVE. ACTIVE WEATHER WILL CONTINUE THROUGH THE EARLY PART OF THE WEEK WITH THREAT FOR SEVERE STORMS CONTINUING THROUGH TUESDAY AS UPPER TROUGH OVER THE WESTERN U.S. TODAY ADVANCES EASTWARD INTO THE PLAINS. ALTHOUGH THREAT FOR SEVERE STORMS WILL SHIFT EASTWARD ON WEDNESDAY...SOME SHOWERS AND THUNDERSTORMS MAY LINGER OVER PARTS OF THE AREA AS UPPER LOW MOVES SOUTHEASTWARD ACROSS KS. DRY WEATHER THEN EXPECTED FOR THE LATTER PART OF THE WEEK AS THIS SYSTEM EXITS EWD AND THE UPPER RIDGE BEGINS TO BUILD OVER THE CENTRAL PART OF THE COUNTRY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 70 86 68 90 / 40 30 50 30 HOBART OK 69 90 64 92 / 30 30 30 10 WICHITA FALLS TX 71 90 70 96 / 40 30 20 30 GAGE OK 62 89 62 84 / 20 20 40 30 PONCA CITY OK 72 82 65 82 / 50 50 70 30 DURANT OK 70 86 71 88 / 50 30 30 20 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 30/02
Hazardous weather outlook, May 22, 11:50 AM CDT, 4 hours 51 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1150 AM CDT SUN MAY 22 2011
OKZ004>048-050>052-TXZ083>090-231100-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1150 AM CDT SUN MAY 22 2011
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THROUGH TONIGHT...
THUNDERSTORM OUTLOOK...
THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT
ACROSS PORTIONS OF OKLAHOMA AND WESTERN NORTH TEXAS.
LOCATION...
THE SLIGHT RISK IS NEAR AND SOUTHEAST OF A LINE FROM MEDFORD... TO
WATONGA... TO HOBART OKLAHOMA TO VERNON AND BENJAMIN TEXAS.
TIMING...
THE MOST LIKELY TIME FOR SEVERE THUNDERSTORMS WILL BE FROM 2 PM THIS
AFTERNOON THROUGH 10 PM THIS EVENING.
RECOMMENDED ACTIONS...
STORM SPOTTER GROUPS AND EMERGENCY MANAGEMENT PERSONNEL ACROSS THE
RISK AREA SHOULD PLAN FOR SEVERE WEATHER OPERATIONS THIS AFTERNOON
AND TONIGHT.
DISCUSSION...
LOW-LEVEL MOISTURE CONTINUES TO INCREASE ACROSS MUCH OF OKLAHOMA AND
NORTH TEXAS TO THE EAST OF A DRYLINE. BY MID AFTERNOON... THE
DRYLINE IS EXPECTED TO EXTEND FROM NORTH CENTRAL OKLAHOMA INTO
SOUTHWEST OKLAHOMA AND WESTERN NORTH TEXAS... ROUGHLY FROM PONCA
CITY... TO OKLAHOMA CITY... TO LAWTON OKLAHOMA TO WICHITA FALLS AND
SEYMOUR TEXAS. SCATTERED THUNDERSTORMS WILL LIKELY DEVELOP NEAR AND
EAST OF THE DRYLINE THIS AFTERNOON. THE AIRMASS TO THE EAST OF THE
DRYLINE WILL BECOME VERY UNSTABLE THIS AFTERNOON AND WILL SUPPORT
SEVERE THUNDERSTORMS. HAIL LARGER THAN BASEBALLS... WIND GUSTS OVER
70 MPH AND ISOLATED TORNADOES WILL BE POSSIBLE.
DURING THE EVENING HOURS THE DRYLINE IS EXPECTED TO RETREAT BACK TO
THE NORTH AND WEST. AS THIS OCCURS... WITH THE AID OF AN INCREASING
LOW LEVEL JET... ADDITIONAL THUNDERSTORM DEVELOPMENT IS EXPECTED TO
OCCUR FURTHER NORTH AND WEST ACROSS OKLAHOMA. THIS ACTIVITY WILL
ALSO POSE A SEVERE THREAT WITH LARGE HAIL AND DAMAGING WIND GUSTS AS
WELL AS VERY HEAVY RAINFALL.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT MONDAY MAY 23.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...100 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...70 PERCENT.
OTHER HAZARDOUS WEATHER...
NONE.
.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY...
THUNDERSTORM OUTLOOK...
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS ACROSS PORTIONS OF
CENTRAL AND WESTERN OKLAHOMA AND WESTERN NORTH TEXAS ON MONDAY WITH
A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE REMAINDER OF
OKLAHOMA AND WESTERN NORTH TEXAS. THERE IS ALSO A SLIGHT RISK OF
SEVERE THUNDERSTORMS ACROSS ALL BUT FAR WESTERN PORTIONS OF
OKLAHOMA AND NORTH TEXAS ON TUESDAY.
THE WEATHER PATTERN WILL REMAIN VERY ACTIVE ACROSS THE SOUTHERN
PLAINS EARLY THIS WEEK AS A STRONG UPPER LEVEL STORM SYSTEM IN THE
WESTERN UNITED STATES SLOWLY MOVES TOWARD THE PLAINS. ALTHOUGH THE
DAY-TO-DAY AREA AND DEGREE OF SEVERE WEATHER RISK WILL BE VERY
DEPENDENT ON WHERE PREVIOUS THUNDERSTORMS OR THUNDERSTORM COMPLEXES
DEVELOP AND MOVE... THE LARGE SCALE WEATHER PATTERN WILL REMAIN VERY
FAVORABLE FOR SEVERE THUNDERSTORMS MONDAY THROUGH TUESDAY NIGHT...
WITH THE CONTINUED RISK OF VERY LARGE HAIL... DAMAGING WINDS AND
TORNADOES. EMERGENCY MANAGERS AND STORM SPOTTERS SHOULD CONTINUE TO
MONITOR FORECAST INFORMATION OVER THE NEXT FEW DAYS.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED AT 5 AM
MONDAY.In the hours before
Special weather statement, May 22, 4:35 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
435 PM CDT SUN MAY 22 2011
OKZ050-222200-
LOVE OK-
435 PM CDT SUN MAY 22 2011
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR LOVE COUNTY.
AT 436 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 4 MILES SOUTH OF
LEON...MOVING NORTHEAST AT 30 MPH.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
FREQUENT CLOUD TO GROUND LIGHTNING...
LAT...LON 3383 9721 3386 9717 3390 9720 3389 9723
3385 9726 3388 9730 3382 9738 3382 9745
3390 9747 3390 9755 3398 9755 3398 9753
3405 9754 3403 9720 3381 9710 3378 9720The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 21, 7:14 PM CDT | Special Weather Statement | OUN | Pottawatomie | 31 min |
| May 21, 7:38 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain, Pontotoc, Pottawatomie, Seminole | 52 min |
| May 21, 7:40 PM CDT | Tornado Warning | OUN | Johnston, Murray, Pontotoc | 31 min |
| May 21, 7:49 PM CDT | Tornado Warning | OUN | Garvin, McClain, Pontotoc | 41 min |
| May 21, 8:04 PM CDT | Tornado Warning | OUN | Pontotoc | 19 min |
| May 21, 8:24 PM CDT | Tornado Warning | OUN | Pontotoc | 51 min |
| May 21, 9:07 PM CDT | Tornado Warning | OUN | Pontotoc, Seminole | 23 min |
| May 21, 9:29 PM CDT | Severe Thunderstorm Warning | OUN | Hughes, Pontotoc, Seminole | 11 min |
| May 22, 4:35 PM CDT | Special Weather Statement | OUN | Love | 25 min |
| May 22, 5:15 PM CDT | Severe Thunderstorm Warning | OUN | Carter, Garvin, Johnston, Love, Murray | 45 min |
| May 22, 5:51 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Garvin, Johnston, Murray, Pontotoc, Seminole | 39 min |
| May 22, 6:27 PM CDT | Severe Thunderstorm Warning | OUN | Coal, Hughes, Pontotoc, Seminole | 63 min |
| May 22, 6:31 PM CDT | Severe Thunderstorm Warning | OUN | Jefferson | 59 min |
| May 22, 6:36 PM CDT | Special Weather Statement | OUN | Love | 24 min |
| May 22, 6:55 PM CDT | Severe Thunderstorm Warning | OUN | Love, Marshall | 50 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.